Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 6, 2022Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2022, 6:13 PM EDT for Talbot County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 6:13 PM EDT (22:13 UTC)
Expired
Aug 6, 2022, 6:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Talbot County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS82 KFFC 062213
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Sat Aug 6 2022
 
GAZ079-080-091-062245-
Taylor GA-Marion GA-Talbot GA-
613 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northern Marion,
south central Talbot and west central Taylor Counties through 645 PM
EDT...

At 613 PM EDT, a strong thunderstorm was over Marion Estates, or 12
miles south of Talbotton, moving northeast at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent 
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Talbotton, Junction City, Geneva, Howard, Marion Estates, Juniper,
Oakland and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3240 8450 3248 8464 3268 8454 3259 8429
TIME...MOT...LOC 2213Z 205DEG 11KT 3250 8451 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:33 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 6, 3:33 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
333 PM EDT Sat Aug 6 2022

.SHORT TERM /Rest of today through Sunday Night/...

Earlier stratus deck across the central portion of the CWA that
has now mixed out looks to have delayed some daytime
heating/destabilization for convective triggering, though some
increased baroclinity near the edges may have aided earlier
development. Still thinking keeping chance pops going area-wide
through this afternoon into evening is good given the decent
SBCAPE and higher PWATs advecting in from the SE. Could still have
some stronger updrafts aided by outflow interaction as well.

Otherwise not much change in the airmass/setup for tonight and
Sunday as we stay west of the Bermuda ridge and continued enhanced
moisture advection from the SE, so we could have a rinse and
repeat situation with again some morning low level stratus and
again mainly diurnally driven showers/storms peaking coverage in
the afternoon to evening. Progged CAPE near 2500 J/kg and
remaining high PWATs will keep the chance for some strong
convection and cannot rule out one or two severe storms with
similar main threats of strong to damaging winds, frequent
lightning and locally heavy rainfall.

Max temps Sunday look to be slightly below climo norms given the
moist environment and most areas look to reach the upper 80s to
low 90s.

Baker

&&

.LONG TERM /Monday through Saturday/...

No significant changes were made to the long term forecast. Each day
through the period will bring chance to likely PoPs (40% to 70% or
scattered to numerous in coverage) virtually area-wide as the
synoptic pattern and persistent conveyor belt of tropical moisture
continue to support of diurnally-driven convection. A few strong to
severe storms will be possible each day amid the warm, moist,
unstable atmosphere with damaging wind gusts, frequent lightning,
hail, and locally heavy rainfall all potential threats. Storms that
are particularly efficient rainfall producers and/or slow movers
could lead to flash flooding, especially in urbanized areas with
impervious surfaces and areas that have greater top-soil moisture
from previous rainfall.

The ECMWF and GFS ensembles depict a transition away from weak upper-
level flow Thursday into Friday as ridging amplifies across the
western CONUS while troughing sets up across the eastern CONUS. This
synoptic setup is suggestive of FROPA across at least a portion of
the CWA toward the end of the long term period, which is reflected
in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian
all suggest that the front will stall generally across central
Georgia on Friday, which is where PoPs should be highest. Rainfall
totals through the period are forecast to remain around 0.75" or
less across much of the CWA (though locally higher rainfall totals
are possible). Forecast rainfall totals are around 1.00" to 1.25"
across the higher terrain of north Georgia where orographic uplift
could enhance rainfall. A slightly drier, milder airmass behind the
front will drop highs and lows by a few degrees or so Thursday into
Friday -- generally from near-normal to a few degrees below
normal.

Martin

&&

.AVIATION...
18Z Update...
Initial VFR conditions as cu field close to 3500 ft with some
isolated to scattered TSRA developing. Have tempo groups for all
sites for TSRA, vrb gusts, and 4SM starting 18z for southern and
eastern sites, then 21-00z for KATL and nearby sites. Could again
see some IFR/LIFR cigs across majority of sites Sunday morning
(kept KATL at 600 ft from 09z to 15z then similar improvement as
this morning. Have prob30 for TSRA group Sunday afternoon from
19-23z and expect daytime cu field SCT/BKN mainly 2500-3500 ft.
Winds mainly SE/east at 7 kts or less through period and some
sites could go light to calm tonight.

//ATL Confidence...18Z Update...
Medium on TSRA coverage this afternoon.
Medium on Sunday morning IFR/LIFR cig coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  87  71  88 /  30  50  40  70
Atlanta         72  89  72  89 /  20  60  50  70
Blairsville     66  82  66  83 /  30  70  60  70
Cartersville    71  89  71  88 /  20  60  50  70
Columbus        73  90  73  92 /  30  60  40  70
Gainesville     71  86  71  86 /  30  60  50  70
Macon           72  91  72  92 /  40  50  30  60
Rome            72  92  72  91 /  20  60  50  70
Peachtree City  71  89  71  89 /  20  60  50  70
Vidalia         72  91  72  93 /  20  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1208 PM EDT Sat Aug 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1208 PM EDT Sat Aug 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through the
afternoon and evening time frame across north and central Georgia.
Some storms could become strong and an isolated severe storm cannot
be ruled out with the main threats of strong to damaging winds,
frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 6, 4:59 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT Sat Aug 6 2022

GAZ096-097-109-062130-
Laurens GA-Bleckley GA-Dodge GA-
459 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of west central
Laurens, northwestern Dodge and northeastern Bleckley Counties
through 530 PM EDT...

At 459 PM EDT, a strong thunderstorm was over Rowland, or 10 miles
east of Cochran. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Chester, Dexter, Dudley, Cadwell, Rentz, Montrose, Yonkers,
Goldsboro, Rebie, Roddy and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3226 8322 3243 8335 3259 8315 3237 8292
TIME...MOT...LOC 2059Z 235DEG 2KT 3242 8318

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 6, 5:20 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Sat Aug 6 2022

GAZ097-062200-
Laurens GA-
520 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of central Laurens
County through 600 PM EDT...

At 520 PM EDT, a strong thunderstorm was near Dublin, moving
northwest at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dublin, East Dublin, Dexter, Dudley and Harlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3254 8279 3237 8291 3246 8314 3267 8301
TIME...MOT...LOC 2120Z 112DEG 6KT 3250 8292

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 5:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT Sat Aug 6 2022

GAZ096-107-109-062200-
Bleckley GA-Dodge GA-Pulaski GA-
532 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northwestern Dodge,
eastern Pulaski and southwestern Bleckley Counties through 600 PM
EDT...

At 532 PM EDT, a strong thunderstorm was near Gresston, or near
Eastman, moving west at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cochran, Eastman, Dubois, Gresston, Paulk, Empire, Mobley Crossing,
Baileys Park and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3231 8313 3211 8322 3217 8347 3240 8341
TIME...MOT...LOC 2132Z 109DEG 15KT 3223 8327

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 6, 6:03 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Sat Aug 6 2022

GAZ097-062230-
Laurens GA-
603 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of central Laurens
County through 630 PM EDT...

At 603 PM EDT, a strong thunderstorm was over Dublin. This storm was
nearly stationary.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Dublin, East Dublin and Harlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3254 8277 3239 8289 3246 8304 3263 8296
TIME...MOT...LOC 2203Z 001DEG 1KT 3253 8290

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 6, 6:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Sat Aug 6 2022

GAZ001-002-062245-
Walker GA-Dade GA-
611 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of western Walker and
Dade Counties through 645 PM EDT...

At 611 PM EDT, a strong thunderstorm was over Rising Fawn, or near
Trenton, moving northeast at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Trenton, Stephensville, Rising Fawn, Chattanooga  Valley, New
England, Cloudland Canyon State Park and Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3493 8534 3465 8543 3466 8554 3491 8559
TIME...MOT...LOC 2211Z 213DEG 9KT 3480 8553

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Sat Aug 6 2022

GAZ079-080-091-062245-
Taylor GA-Marion GA-Talbot GA-
613 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northern Marion,
south central Talbot and west central Taylor Counties through 645 PM
EDT...

At 613 PM EDT, a strong thunderstorm was over Marion Estates, or 12
miles south of Talbotton, moving northeast at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Talbotton, Junction City, Geneva, Howard, Marion Estates, Juniper,
Oakland and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3240 8450 3248 8464 3268 8454 3259 8429
TIME...MOT...LOC 2213Z 205DEG 11KT 3250 8451

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:04 PM EDTSpecial Weather StatementFFCFannin26 min
Aug 5, 8:33 PM EDTSpecial Weather StatementFFCUnion27 min
Aug 5, 8:58 PM EDTSpecial Weather StatementFFCTowns32 min
Aug 6, 4:59 PM EDTSpecial Weather StatementFFCBleckley31 min
Aug 6, 5:20 PM EDTSpecial Weather StatementFFCLaurens40 min
Aug 6, 5:32 PM EDTSpecial Weather StatementFFCDodge28 min
Aug 6, 6:03 PM EDTSpecial Weather StatementFFCLaurens27 min
Aug 6, 6:11 PM EDTSpecial Weather StatementFFCDade34 min
Aug 6, 6:15 PM EDTSpecial Weather StatementFFCWebster30 min
Aug 6, 6:22 PM EDTSevere Thunderstorm WarningFFCMarion, Talbot38 min
Aug 6, 6:27 PM EDTSpecial Weather StatementFFCHall33 min
Aug 6, 6:29 PM EDTSevere Thunderstorm WarningFFCDade31 min
Aug 6, 6:43 PM EDTSpecial Weather StatementFFCBaldwin32 min
Aug 6, 6:58 PM EDTSpecial Weather StatementFFCTalbot32 min
Aug 6, 7:01 PM EDTSpecial Weather StatementFFCDade29 min
Aug 6, 7:04 PM EDTSpecial Weather StatementFFCBarrow, Jackson41 min
Aug 6, 7:20 PM EDTSpecial Weather StatementFFCChattooga25 min
Aug 6, 7:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 6, 7:41 PM EDTSpecial Weather StatementFFCFulton34 min
Aug 6, 7:43 PM EDTSpecial Weather StatementFFCCrisp47 min
Aug 6, 7:49 PM EDTSpecial Weather StatementFFCBarrow, Jackson41 min
Aug 6, 7:52 PM EDTSpecial Weather StatementFFCGwinnett38 min
Aug 6, 7:54 PM EDTSpecial Weather StatementFFCBibb36 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.